Forget the outdoors: Here's your guide to Memorial Day weekend marathons

GOLDEN-GIRLS

Image Credit: Everett Collection

This Memorial Day weekend, you could head to the beach, have a barbecue, and spend quality time with your loved ones…or you could stay glued to your couch and watch 72 consecutive hours of television. Given some of the marathons planned, we won’t judge anyone who chooses option B.

Here’s the best of what will air as we celebrate everyone’s favorite military-themed federal holiday. (Better luck next year, Veterans Day!) Whether you’re looking for classic flicks, absurdist comedy, garbage reality shows, or slightly less trashy reality shows, that miraculous box will have you covered. U.S.A.! U.S.A.! U.S.A.!

Saturday, May 26
AMC has your tickets to the gun show: Memorial Day War Heroes Weekend begins Friday and includes back-to-back showings of iconic war movies like Letters from Iwo Jima and Patton. You can catch both of those films tonight, provided you’re willing to stay up late; they air at 11 p.m. and 2:10 a.m., respectively. (5:30 a.m.-6 a.m.; 10 a.m.-8 p.m. Sunday; 9 a.m.-11 p.m. Monday)

Travel back in time with Showtime’s The Tudors, which will air in its entirety on BBC America all day today and tomorrow. Watch your head. (6 a.m.-8 p.m. Sunday)

Still don’t know why your friends won’t stop gabbing about Camille Grammer at brunch? Figure it out by tuning into a Real Housewives of Beverly Hills marathon on Bravo. (11 a.m.-8 p.m.)

Feel like a kid again with several straight hours of Adventure Time on Cartoon Network; the ‘toon channel will also air another AT marathon tomorrow. (11 a.m.-7 p.m.)

Sure, you’re sitting inside — but you still care about nature. Watch someone else experience the great outdoors from the comfort of your couch by taking in five hours of Man, Woman, Wild, followed by 11 hours of Dual Survival, on Discovery. (11 a.m.-3 a.m.)

Forget the movies — the original Sex and the City still holds up, even when edited for basic cable. Get your fill on E! (1-6 p.m.)

Classic television alert. Hallmark is airing a 12-hour Mary Tyler Moore Show marathon. Hallmark Movie Channel, its sister network, went with Murder, She Wrote. (10 a.m.-10 p.m.; 6 a.m.-6 p.m.)

Not to be outdone by AMC, Lifetime is also airing a multi-day movie marathon — but theirs focuses on “tainted love” stories. On the docket today: Obvious winners with titles like The Lies He ToldMurder on Pleasant Drive (it’s ironic!), and Murder in Greenwich. (12pm-12am; 10am-12am Sunday; 8am-9pm Monday)

Similarly, MTV2 counters Hallmark with a few newer classics: Saved by the Bell and Boy Meets World, anyone? (8am-4pm)

And then there’s Syfy, which celebrates Saturday with a Creature Feature Marathon. Grab your little brother and thrill to tales of blood-thirsty animal hybrids including Dinoshark, Dinocroc vs. Supergator, and Sharktopus. Flip back and forth between this and Lifetime for maximum absurd impact. (9am-5am)

Sunday, May 27
Even if you’re not the biggest fan of Fred Armisen’s SNL work, you might find yourself chortling at Portlandia, his absurd, hipster-skewing IFC sketch show. Go on, give it a try. (12-4pm)

And if you’re the type of person who enjoys Bridezillas, you might like watching over 12 hours of it in a row on WE. I sincerely hope there aren’t many like you in this world. (2pm-5am)

Monday, May 28
Finally, we hit the mother lode. At the top of the alphabet: A&E will air 13 hours of Storage Wars. That’s a lot of lockers. (8 a.m.-9 p.m.)

Cinemax is showing all three Naked Gun movies in a row — which is the best way to memorialize the late Leslie Nielsen. Stay in your seat afterwards to watch every Robocop and Major League flick as well. (7 a.m.-11:15 a.m.)

Oh my God, they killed Kenny again…and again…and again! Revisit the wackiest town in Colorado with Comedy Central’s South Park marathon. (9 a.m.-11 p.m.)

Things are getting intense on this season of Deadliest Catch. Relive past nail-biters on Discovery, where the captain and his crew will be fighting the waves all day long. (9 a.m.-10 p.m.)

It must be noted that today, MTV2 is airing even more Saved by the Bell. Think of it as a memorial for your lost youth. (noon-8 p.m.)

Is your brain starting to feel a little mushy? Nat Geo has a marathon that might help you learn something: a 14-hour extravaganza of nifty nonfiction specials like On Board Air Force One and Science of Armored Cars. Science will teach you How It’s Made all day long. (9 a.m.-11 p.m.; 6 a.m.-3 a.m.)

Spike’s Band of Brothers marathon is one of the few programming blocks that complements the holiday. Watch if you want to feel better about staying inside. (9 a.m.-9 p.m.)

Or, you know, you could drool at the beautiful cakes on TLC’s Cake Boss. Like I said up top, no judgment! (6 a.m.-10 p.m.)

It wouldn’t be a day of marathon TV without a good helping of Law & Order — and while the franchise’s original flavor isn’t its best series overall (SVU for life!), it’s still plenty engrossing. Check it out on TNT. Chung chung! (10 a.m.-8 p.m.)

As the long weekend winds down and your mood begins to darken, WE will have the perfect solution to the end-of-holiday blues: seven hours of Golden Girls reruns. Thank you, Dorothy, Rose, Blanche, and Sophia, for being our friends. (6 p.m.-1 a.m.)

Read more:
26 great TV season finales
‘Revolution,’ ‘Beauty and the Beast,’ ‘Go On': Scoop on new shows in Spoiler Room — Early Buzz
InsideTV Podcast: How to fix ‘American Idol.’ Plus: Sizing up ‘Bachelorette’ villains and the ‘Glee’ finale

Latest Videos

Advertisement

From Our Partners

TV Recaps

Powered by WordPress.com VIP